Celiac Disease Secondary to Tacrolimus after Human Renal Transplantation: A Case Report
Narjes Ben Aicha*, Sahtout Wissal, Azzabi Awatef, M'rabet Sanda, Toumi Salma, Guedri Yosra, Zallema Dorsaf and Achour Abdellatif
Department of Medicine, University of Sousse, France
- *Corresponding Author:
- Narjes Ben Aicha
Department of Medicine, University of Sousse
E-mail: [email protected]
Received Date: November 17, 2016; Accepted Date: December 10, 2016; Published Date: December 16, 2016
Citation: Aicha NB, Wissal S, Awatef A, Sanda M, Salma T, et al. (2016) Celiac Disease Secondary to Tacrolimus after Human Renal Transplantation: A Case Report. J Nephrol Ther 6: 277. doi:10.4172/2161-0959.1000277
Copyright: © 2016 Aicha NB, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
Celiac disease is an autoimmune disorder affecting primarily the small intestine. Although rare celiac disease is a possible cause of diarrhea after renal transplantation. Our case is the first to report that tacrolimus could be cause of celiac disease after renal transplantation. A woman aged 34 years old, with a renal transplantation from a cadaveric donor. For maintenance therapy, she underwent tri-therapy with Tacrolimus. She was complaining from chronic diarrhea with weight loss unimproved at 16 months after the TR and despite the switch from Mycophenolate mofetil to Azathioprine. She had an anemia and signs of malabsorption with a congestive duodenitis in the gastroscopy and villous atrophy in moderate area in the biopsy. Celiac serology was positive. The patient underwent gluten-free diet during 6 months without improvement. Tacrolimus was stopped and switched to Cyclosporine A. After this attitude the diarrhea disappeared and we note a weight gain and improvement of biological parameters. Control of antibodies after conversion to cyclosporine A was negative. Celiac disease is rare in the transplant recipient and never confirmed with immunogical test. There was no case in the literature that reported tacrolimus as cause of celiac disease. Our case is the first witch reported celiac disease after transplantation and confirmed with an immunological test and it was caused by tacrolimus.